MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Codes Abdominal Pain (1685); Hyperglycemia (1905)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The pump has not been returned to animas.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas and alleged that on (b)(6) 2017, the patient experienced a blood glucose over 600 mg/dl with abdominal pain and large ketones associated with intermittent power to the pump.Reportedly, the patient discontinued the insulin pump and was hospitalized and treated with insulin via injection and iv fluids.It was reported that there was no damage to the pump.This complaint is being reported because the patient allegedly experienced hyperglycemia due to an alleged intermittent power issue.
 
Additional Manufacturer Narrative
Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.Device evaluation: the device has been returned and evaluated by product analysis on 01/09/2018 with the following findings: multiple unexplained power on reset records were in the black box between (b)(6) 2017.No meter was returned with the pump.No moisture/corrosion was observed in the battery compartment.No damage was found to battery compartment.A battery cap was not returned; a test battery cap fully attaches to the pump and was used to complete a 24hour duration test.No power interruptions were duplicated during this time.The total daily doses added up correctly to reflect the user¿s programmed basal rates.The pump passed delivery accuracy test and was found to be delivering accurately and within range.There was no evidence of internal moisture or damage to the power circuit.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7103850
Report Number2531779-2017-28000
Device Sequence Number11080782
Product Code OYC
UDI-Device Identifier10840406100365
UDI-Public10840406100365
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2017
Was the Report Sent to FDA? Yes
Device Age17 MO
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer11/16/2017
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age15 YR